# SDR AALA20060411

- Difficulty date: June 24, 2006
- Submitted: July 5, 2006
- Operation: Air carrier
- Aircraft: N589AA
- Make and model: Doug DC-9-83
- Aircraft serial: 53252
- System (JASC): 2741 · Stabilizer Position Indicating
- Part: Trim Motor
- Condition: Inoperative
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DTW - INFLIGHT AFTER LOC CAP DISCONNECTED AUTOPILOT REALIZED HAD RUNAWAY TRIM.  RAN PROCEDURE IN QRH FOR RUNAWAY STABILIZER.  PULLED CBS D9-10-11 LOST ALL TRIM, HAD NO ALTERNATE TRIM.  DECLARED EMERGENCY DID GO AROUND AND CONFIGURED W .5 NOSE DOWN TRIM.  AUTO BRAKES MED.  DID HEAT INSPECTION.  ALL OK EXCEPT BRAKES HEATED TO 450 DEG.  TAXIED SLOWLY TO RAMP AND REQUESTED TUG.  FOUND PRIMARY TRIM STOPS MOVING IN SELECTED DIRECTION WITH EITHER CONTROL WHEEL SWITCH ON PEDESTAL HANDLE.  ALSO FOUND ALTERNATE LONG. TRIM OPERATE WITH ONLY ONE SWITCH SELECTED.  INSPECTED JACKSCREW NO DEFECTS NOTED.  REPLACED PRIMARY STABILIZER TRIM MOTOR AND ALTERNATE.  SYSTEM GROUND CHECKED NORMAL OPERATION.
